|Online since 2002|
Nioxin IngredientsThe Nioxin line consists of three products, Nioxin Cleanser, Nioxin Scalp Therapy, and Nioxin Scalp Treatment.
Ingredients in Nioxin Cleanser:
Nioxin FeedbackSubj: Should I discontinue using Nioxin?
This product was introduced at one salon. I bought the shampoo and scalp therapy at another salon. I have a sensitive scalp and did experience itchy and flaky conditions. This has happened with a lot of products, even with Head and Shoulders. I think even using worse products has influenced my hair loss over the past number of years. However, should I discontinue using Nioxin if I still have buildup on my scalp and the skin is inflamed with flakes? I also have used a mild Neutrogena shampoo, which seems to soothe the skin.
AskDocWeb: We do not recommend Nioxin because one if their ingredients is on the consumer list of products and chemicals known to be commonly contaminated by 1,4-dioxane, a known cause of cancer in animals and a probable human carcinogen. (Source: Office of Environmental Health Hazard Assessment) The problem here is that, in the U.S., contaminants are not required to be listed as an ingredient on the product label. To read more about this problem, see The Campaign for Safe Cosmetics.
Subj: 10 year old daughter?
I have been using the Nioxin treatment on my 10 year old daughter for 7 months. I never knew that using this product can cause cancer? I'm a licensed cosmotologist and would like to know the ingredient that is dangerous. Is there anything that you can recommend for a child with alopecia totalis. Any information would be greatly appreciated. Sincerely,
AskDocWeb: We suggest you try to find the cause of her hair loss by getting her examined by a dermatologist and then go with their recommendation.
Subj: Skin turned purple
I have used the #4 for thinning hair. I have used the product twice, and once I have had my skin on my for head, and then my fingers turn purple...I feel that this is a reaction to nioxin...but I can not figure out what would cause this reaction. Thanks,
AskDocWeb: If you don't wear gloves to protect your hands while applying Nioxin, you may have developed a condition known as Purpura, which makes the skin appear purple. This condition results from blood vessels leaking blood into the tissues just under the skin. Purpuras can also occur in conditions like diabetes, high blood pressure, liver disease, viral infection, or a blood condition called Idiopathic Thrombocytopenic Purpura (ITP).
Subj: Should I continue?
I have been taking the Nioxin Pills for about a month and I want to know if I should continue to use them? Do they also cause Cancer, Birth Defects etc.?
AskDocWeb: The use of chemicals known or suspected of causing cancer and birth defects is a personal choice. It is a little like smoking, although it is still legal to smoke, it is not encouraged.
Subj: My dermatologist recommended I discontinue
I've been using all 3 therapy Nioxin products for 4 weeks. I developed contact dermatitus on my shoulders, neck and chest which I think is caused by washing my hair in the shower. My rash continued to worsen especially after sun exposure. My dermatologist recommended I discontinue use.
I find it interesting that you are saying that Nioxin causes cancer, yet right below your articles you have direct links to coupons and sale specials for the product!!! ? I have been losing my hair for a while now...I have been using it and have had no problems...however also no improvement:( I was really looking foward to your answer to Liz' statement...yet you TOTALLY avoided it?!!! What is in this product that causes cancer and which product would you recommend??? I find it so interesting that at the two nearby cancer treatment centers there is a rumor that this product is really helping patients regain their hair!!! I would really like to know the TRUTH!!!
AskDocWeb: First, thank you for letting us know that Nioxin didn't work for you. The ads you see at the bottom of the page are served by Google and we do not control what ads show there. They are clearly marked by the words "Ads by Google."
We are not saying that Nioxin causes cancer, consumer protection groups are saying that one or more of the ingredients in it is known or suspected of causing cancer. In looking at that long list of ingredients the first one that draws attention is Sodium Laureth Sulfate. Several consumer protection groups have identified this as being a harmful ingredient because it is often contaminated with 1,4-dioxane. Toxicology research by the OSHA, NTP, and IARC supports the conclusions of the Cosmetic, Toiletry, and Fragrance Association (CTFA) and the American Cancer Society that pure Sodium Laureth Sulfate is not a carcinogen. The objection arises because the manufacturing process for Sodium Laureth Sulfate produces 1,4-dioxane. The U.S. Environmental Protection Agency considers 1,4-dioxane to be a probable human carcinogen because of the observed increased incidence of cancer in controlled animal studies. Although the U.S. Food and Drug Administration encourages manufacturers to remove 1,4-dioxane, it is not required by federal law. The manufacturer of the Nioxin product line has not made it clear if 1,4-dioxane is removed from their product or not.
Read more user feedback about Nioxin
Most recent post: August 5, 2017
If you find this page useful share it with others. If you have used Nioxin, use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!
Copyright © 2007-2017 Askdocweb, Inc. All Rights Reserved. The informaiton here is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Askdocweb, Inc. may be paid a commission on products sold through links to other websites. For more information see FTC Disclaimer. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.